Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking baby aspirin. Experiencing constipation and have bleeding hemorrhoids. Worrisome

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 920 Questions
Question
I just read the answer by Dr. Kukreja re my bleeding hemmaroid. Thank you doctor Kukreja.
My question now is since I have been on a daily baby aspirin for many years since my heart attack in year 2000, does it contribute to the bleeding of my hemmaroid? As I understood, aspirin has the effect of thinning the blood. Thus, will aspirin make my bleeding longer to stop? Should I stop taking the baby aspirin until the bleeding has stopped? It's now the third day my hemmaroid has started bleeding and the blood has remained bright red. Even after I had finished my bowel movement and cleaned myself with toilet paper, some blood continued to drip out from my anus. I do not seem to be constipated now but last week, I experienced some constipation and I drank some prune juice to relieve my constipation. Your answer is very much appreciated.
Posted Mon, 25 Mar 2013 in Abdominal Pain
 
 
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Hi

Thanks for the kind words

Have been in to non invasive proctology for last 25 years and hemorrhoids is my research pathology

Yes clinically we have observed aspirin precipitate bleeding time

Your understanding of your disease is appreciable, you need to stop aspirin till bleeding stops

Add fiber and extra fluids to your daily intake to avoid constipation

Do write back in case of concern
Wishing you a speedy recovery
Above answer was peer-reviewed by
 
Follow-up: Taking baby aspirin. Experiencing constipation and have bleeding hemorrhoids. Worrisome 52 minutes later
Thank you again Dr. Kukreja for your good advice. If I stop the baby aspirin right away, will it cause some sort of an adverse so-called "rebound" effect. I remember when I was in the hospital 13 years ago due to my heart attack, the cardiologist told me once I started the aspirin therapy, I must adhere to it regularly on a daily basis. If I stopped suddenly, it might trigger a "rebound" reaction and might result in another heart attack. However, about eight years ago, I had a few teeth extracted at the same time and I was told by the dentist to stop the aspirins five or so days before the extraction. I did and everything went OK. Do you think as I have gotten older now at age 73 (74 in August), it is still OK to stop the aspirin therapy until my hemmaroid stops bleeding? Thank you again. Sincerely, XXXXXXX
 
 
Answered by Dr. Ajit Naniksingh Kukreja 28 hours later
Hi

Thanks for writing in again

I am sure it hardly matters stopping aspirin for 5 - 7 days

We have patients aged as old as 105 whom we have stopped aspirin without any rebound effect

Yet all is destiny

Hope this clears your doubts
Wishing you a speedy recovery
Above answer was peer-reviewed by
 
Follow-up: Taking baby aspirin. Experiencing constipation and have bleeding hemorrhoids. Worrisome 6 minutes later
Dr. Kukreja: Thank you very much for your reply. Sincerely, XXXXXXX
 
 
Answered by Dr. Ajit Naniksingh Kukreja 3 minutes later
Anytime XXXXXXX

Wishing you a healthy life ahead
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor